About CARPA-San Millán Hospital

CARPA-San Millán Hospital

Articles by CARPA-San Millán Hospital

Maculopapular delayed exanthema due to ranitidine

Published on: 23rd December, 2020

OCLC Number/Unique Identifier: 8870467937

Ranitidine is a widely used drug in Europe and its intake is usually well tolerated. Hypersensitivity reactions due to ranitidine are uncommon. The immediate mild reactions type are the most prevalent. In some special cases a delayed type reaction such as contact dermatitis or severe reactions with systemic involvement have been reported. In the present paper, a case report of a 78-year old patient who experienced a maculopapular eruption after 7 days of oral treatment with ranitidine is described. Patch tests were performed twice with ranitidine with positive results confirming the diagnosis. In order to discard a double sensitization and a possible cross-reactivity phenomenon, patch test was performed once with famotidine, with a negative result. This is the first maculopapular exanthema reported as type IV hypersensitivity reaction to ranitidine confirmed by patch testing. Moreover, there are only two reported cases showing a double sensitization to ranitidine and to other H2-receptor antagonists by patch testing after a delayed reaction due to ranitidine, the other being H2-receptor antagonists involving cimetidine and nizatidine, not famotidine.
Cite this ArticleCrossMarkPublonsHarvard Library HOLLISGrowKudosResearchGateBase SearchOAI PMHAcademic MicrosoftScilitSemantic ScholarUniversite de ParisUW LibrariesSJSU King LibrarySJSU King LibraryNUS LibraryMcGillDET KGL BIBLiOTEKJCU DiscoveryUniversidad De LimaWorldCatVU on WorldCat